Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 21, NWS New York, NY

June 29, 2019Essex County, Hudson County, Union County, New Jersey; Richmond County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 29, 2019, 4:59 PM EDT for Essex County, Hudson County, Union County, New Jersey; Richmond County, New York. It was in force for 48 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2019, 4:59 PM EDT (20:59 UTC)
Expired
Jun 29, 2019, 5:47 PM EDT
In force
48 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:10 PM EDTTSTM WND DMGPlainfield, NJTREES AND BRANCHES REPORTED DOWN AROUND TOWN, TIME ESTIMATED BY RADAR
Jun 29, 5:12 PM EDTTSTM WND DMG1 S Scotch Plains, NJA COUPLE OF TREES DOWN AND BRANCHES DOWN IN BACKYARD OF HOME ALONG RARITAN ROAD
Jun 29, 5:12 PM EDTTSTM WND DMGGarwood, NJLARGE TREE LIMBS AND BRANCHES REPORTED DOWN WITH TIME ESTIMATED BY RADAR
Jun 29, 5:12 PM EDTTSTM WND DMGWestfield, NJTREES REPORTED DOWN IN WESTFIELD
Jun 29, 5:16 PM EDTTSTM WND DMG1 Wnw Perth Amboy Junct, NJLARGE TREE BRANCHES DOWN AT THE INTERSECTION OF WEST INMAN AVENUE AND CORNELL AVENUE BLOCKING THE ROAD WITH TIME ESTIMATED BY RADAR
Jun 29, 5:18 PM EDTTSTM WND DMGClark, NJLARGE TREE UPROOTED AND BLOW DOWN IN STREET
Jun 29, 5:18 PM EDTTSTM WND DMGCranford, NJNUMEROUS TREES AND WIRES DOWN THROUGHOUT CRANFORD WITH TIME ESTIMATED BY RADAR
Jun 29, 5:18 PM EDTTSTM WND DMGGreat Kills, NYTREES DOWN ON POWER LINES AROUND GRAND PLAZA WITH TIME ESTIMATED BY RADAR
Jun 29, 5:18 PM EDTTSTM WND DMGUnion, NJLARGE BRANCH OFF A MAGNOLIA TREE BROKEN AND DOWN IN UNION
Jun 29, 5:19 PM EDTTSTM WND DMGNew Springville, NYA TREE FELL ON A HOUSE ON WINDHAM LOOP.
Jun 29, 5:20 PM EDTTSTM WND DMGWesterleigh, NYA LARGE TREE WAS BROUGHT DOWN AND BLOCKING MAINE AVENUE.
Jun 29, 5:20 PM EDTTSTM WND DMGWesterleigh, NYA TREE FELL ONTO A CAR AT CASWELL AVENUE AND LIVERMORE AVENUE. THE ROAD IS ALSO BLOCKED BY THE DOWNED TREE.
Jun 29, 5:24 PM EDTTSTM WND DMG1 Nnw Bayonne, NJTREE DOWN ON JOHN F KENNEDY BOULEVARD WITH TIME ESTIMATED BY RADAR
Jun 29, 5:25 PM EDTMARINE TSTM WIND 57Bayonne, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

895 
WUUS51 KOKX 292059
SVROKX
NJC013-017-039-NYC085-292200-
/O.NEW.KOKX.SV.W.0021.190629T2059Z-190629T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
459 PM EDT Sat Jun 29 2019

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Hudson County in northeastern New Jersey...
  Union County in northeastern New Jersey...
  Southern Essex County in northeastern New Jersey...
  Richmond County in southeastern New York...

* Until 600 PM EDT.

* At 458 PM EDT, a severe thunderstorm was located over Madison, or
  over Morristown, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* This severe thunderstorm will be near...
  Summit around 510 PM EDT.
  Plainfield and Millburn around 515 PM EDT.
  Clark and Union around 525 PM EDT.
  Newark and Elizabeth around 535 PM EDT.
  Bayonne and Todt Hill around 545 PM EDT.
  Huguenot around 550 PM EDT.
  The Verrazano Narrows Bridge and Tompkinsville around 555 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Upton NY.

Frequent cloud to ground lightning is occurring with this storm. 
Move indoors immediately. Lightning is one of nature's leading 
killers. Remember, if you can hear thunder, you are close enough to 
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4050 7427 4051 7426 4055 7425 4056 7421
      4060 7421 4059 7429 4061 7431 4059 7446
      4067 7440 4065 7445 4067 7446 4074 7437
      4076 7436 4079 7437 4081 7435 4069 7406
      4065 7407 4061 7404 4052 7414 4050 7421
TIME...MOT...LOC 2058Z 298DEG 21KT 4076 7445 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
4 follow-up statements
280 
WWUS51 KOKX 292115
SVSOKX

Severe Weather Statement
National Weather Service New York NY
515 PM EDT Sat Jun 29 2019

NJC013-017-039-NYC085-292200-
/O.CON.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Hudson NJ-Union NJ-Essex NJ-Richmond NY-
515 PM EDT Sat Jun 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HUDSON...UNION...SOUTHERN ESSEX AND RICHMOND COUNTIES...

At 515 PM EDT, a severe thunderstorm was located over Summit, moving
southeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Clark and Union around 525 PM EDT.
  Newark and Elizabeth around 535 PM EDT.
  Bayonne and Todt Hill around 545 PM EDT.
  Huguenot and Tompkinsville around 550 PM EDT.
  The Verrazano Narrows Bridge and Oakwood around 555 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4050 7427 4051 7426 4055 7425 4056 7421
      4060 7421 4059 7429 4061 7431 4059 7446
      4067 7440 4065 7445 4067 7446 4074 7437
      4076 7436 4079 7437 4081 7435 4069 7406
      4065 7407 4061 7404 4052 7414 4050 7421
TIME...MOT...LOC 2115Z 298DEG 21KT 4071 7433 

HAIL...0.75IN
WIND...60MPH
 
$$

DS
265 
WWUS51 KOKX 292131
SVSOKX

Severe Weather Statement
National Weather Service New York NY
531 PM EDT Sat Jun 29 2019

NJC013-017-039-NYC085-292200-
/O.CON.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Hudson NJ-Union NJ-Essex NJ-Richmond NY-
531 PM EDT Sat Jun 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HUDSON...CENTRAL UNION...SOUTHEASTERN ESSEX AND RICHMOND
COUNTIES...

At 531 PM EDT, a severe thunderstorm was located over Elizabeth,
moving southeast at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Bayonne and Todt Hill around 545 PM EDT.
  Tompkinsville and Oakwood around 550 PM EDT.
  The Verrazano Narrows Bridge around 555 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.

Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
      4060 7421 4060 7426 4059 7429 4061 7431
      4061 7435 4073 7431 4077 7428 4069 7406
      4065 7407 4061 7404 4052 7414 4052 7415
      4050 7421 4050 7426
TIME...MOT...LOC 2131Z 298DEG 21KT 4067 7422 

HAIL...0.75IN
WIND...60MPH
 
$$

DS
749 
WWUS51 KOKX 292142
SVSOKX

Severe Weather Statement
National Weather Service New York NY
542 PM EDT Sat Jun 29 2019

NJC013-039-292152-
/O.CAN.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Union NJ-Essex NJ-
542 PM EDT Sat Jun 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UNION AND SOUTHEASTERN
ESSEX COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
      4063 7420 4065 7419 4064 7416 4070 7411
      4069 7406 4065 7407 4061 7404 4052 7414
      4052 7415 4050 7421 4050 7426
TIME...MOT...LOC 2142Z 298DEG 21KT 4064 7414 

$$

NJC017-NYC085-292200-
/O.CON.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Hudson NJ-Richmond NY-
542 PM EDT Sat Jun 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HUDSON AND RICHMOND COUNTIES...

At 542 PM EDT, a severe thunderstorm was located over Port Richmond,
or over Todt Hill, moving southeast at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

This severe storm will be near...
  Todt Hill and Huguenot around 545 PM EDT.
  Tompkinsville and Oakwood around 550 PM EDT.
  The Verrazano Narrows Bridge around 555 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
      4063 7420 4065 7419 4064 7416 4070 7411
      4069 7406 4065 7407 4061 7404 4052 7414
      4052 7415 4050 7421 4050 7426
TIME...MOT...LOC 2142Z 298DEG 21KT 4064 7414 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
302 
WWUS51 KOKX 292147
SVSOKX

Severe Weather Statement
National Weather Service New York NY
547 PM EDT Sat Jun 29 2019

NJC017-NYC085-292156-
/O.CAN.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Hudson NJ-Richmond NY-
547 PM EDT Sat Jun 29 2019

...THE SEVERE THUNDERSTORM WARNING FOR HUDSON AND RICHMOND COUNTIES
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
      4063 7420 4065 7419 4064 7416 4070 7411
      4069 7406 4065 7407 4061 7404 4052 7414
      4052 7415 4050 7421 4050 7426
TIME...MOT...LOC 2144Z 298DEG 21KT 4063 7411 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:49 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 29, 4:49 PM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service New York NY
449 PM EDT Sat Jun 29 2019

.SYNOPSIS...
A cold frontal passage occurs tonight, followed by another on
Sunday. High pressure builds on Monday followed by a cold front
passage on Tuesday. This front will stall to the south before
returning as a warm front late in the week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
LAPS shows that the area is unstable with convective inhibition
decreasing. Highest CAPE is across the ern half of the forecast area
with numbers around 3000 J/kg. As heights fall into the evening,
convective development is expected across the region. Despite the
relatively low 0-6km bulk shear of around 30kt, there is enough CAPE
for pulse severe, and enough of a balance for some better organized
cells as well. Scattered severe thunderstorms will therefore be
forecast thru 8pm.

The 12z NAM suggested a second round of thunderstorms right ahead of
the front later this evening. Chances for rain have been increased
as a result. Much will depend on how the next few hours play out. If
extensive convection develops, then additional storms are less
likely tonight in the worked over airmass. If little to nothing
develops thru the early evening, a there will be better chances for
thunderstorms and even a severe threat late this evening.

Any activity is progged to sweep offshore after midnight as the cold
front passes south of Long Island.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
Cooler on Sunday but a potent h5 low will drop right through the
forecast area during the day. The GFS is further west than the NAM
with the feature, which leads to some uncertainty with regard to the
western extent of the thunderstorm chances. For now, chances range
from around 60 in ern CT to around 30 in swrn NJ zones. Downburst
potential enhanced by dry adiabatic lapse rates up to h85. Cold
temps aloft enhance the hail threat. Any thunderstorms should
quickly dissipate in the evening as the upper low exits. The deep
mixing will result in wind gusts to around 30kt outside of
convection, so a breezy day can be expected. The NBM was nudged up
slightly for high temperatures due to the deep mixing, with no
changes to the NBM made for Sunday night.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
A broad upper ridge will dominate the Central US to start the week
before flattening out as it migrates east. A series of shortwaves
will travel along the ridge pushing fronts across the region into
midweek.

High pressure at the surface will lead to a dry forecast on Monday.
A well-mixed boundary layer support temperatures in the mid 80s. A
cold front will then approach Monday evening and move through early
Tuesday with a brief round of showers or even a few thunderstorms.
The rest of the week looks to be primarily dry. However, a front
will linger to the south and with a warm and humid airmass in place,
increasing instability could lead to the development of scattered
convection both Thursday and Friday.

In terms of temperatures, Monday and Tuesday will be in the low to
mid 80s, with highs rising into the upper 80s into the end of the
week with increasing humidity.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
A cold front will move across the area late this evening.
Expect chances for showers and thunderstorms as it moves
through. Showers and storms will be likely through 00z-02z, and
moves from northwest to southeast. Conditions then become dry
after the frontal passage overnight. Any thunderstorms that
develop have the potential to produce strong and gusty W winds
at the terminals, some of which may approach 50 kt.

Otherwise, winds will be from the W-NW (except S-SW along the
coast), and increase into the evening, particularly as the
front moves through. Gusts may then briefly subside overnight,
before strengthening again by Sunday morning. There will be
another chance for afternoon showers and thunderstorms on Sunday
as a stronger front moves through.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.Sunday afternoon...A chance of MVFR or lower in showers and
thunderstorms, mainly east of the NYC terminals. NW gusts 15-25
kt during day.
.Monday...VFR.
.Tuesday...Slight chance of showers and thunderstorms with MVFR
possible.
.Wednesday...Mainly VFR.
.Thursday...Chance of showers and thunderstorms.

&&

.MARINE...
Winds and seas will remain below SCA levels tonight, although
scattered strong to severe thunderstorms can be expected. Winds and
seas will be at marginal SCA levels on Sunday. The advisory has not
been issued with this forecast due to the uncertainty. With a
weak gradient thereafter, sub-SCA conditions are expected
Monday through Thursday.

&&

.HYDROLOGY...
Thunderstorms this afternoon and early evening may produce locally
heavy rainfall. Scattered areas of minor urban and poor drainage
flooding will be the main threat.

No widespread hydrologic impacts are anticipated Sunday through
next week.

&&

.TIDES/COASTAL FLOODING...
Localized minor coastal flooding possible with the Monday
afternoon high tide in the most vulnerable south shore bays and
W Li Sound locales with approach of new moon.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&
Hazardous weather outlook, Jun 29, 4:02 PM EDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
402 PM EDT Sat Jun 29 2019

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-302015-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk-
Northern Queens-Northern Nassau-
402 PM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Scattered severe thunderstorms can be expected through this evening.
The primary threats are large hail and damaging winds. All
thunderstorms will be capable of producing frequent lightning.

There is a moderate risk of rip current development at the ocean
beaches this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An isolated strong to severe thunderstorm is possible Sunday
afternoon with a cold frontal passage, especially east of the Hudson
River. The main threats will be strong wind gusts and small hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ330-335-338-340-345-350-353-355-302015-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
402 PM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Scattered strong thunderstorms can be expected through this evening.
The primary threats are large hail, strong winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An isolated strong thunderstorm is possible Sunday afternoon with a
cold frontal passage. The main threats will be strong wind gusts and
small hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ075-080-081-178-179-302015-
Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk-
Southern Queens-Southern Nassau-
402 PM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Scattered severe thunderstorms can be expected through this evening.
The primary threats are large hail and damaging winds. All
thunderstorms will be capable of producing frequent lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An isolated strong to severe thunderstorm is possible Sunday
afternoon with a cold frontal passage. The main threats will be
strong wind gusts and small hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 29, 3:24 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service New York NY
324 PM EDT Sat Jun 29 2019

NYZ080-178-179-292015-
Southwest Suffolk-Southern Queens-Southern Nassau-
324 PM EDT Sat Jun 29 2019

...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WESTERN SUFFOLK AND
SOUTHERN NASSAU COUNTIES...

At 323 PM EDT, a strong thunderstorm was located over Baldwin, or
over Freeport, moving east at 30 mph.

Wind gusts up to 35 mph are possible with this storm.

Locations impacted include...
Levittown, Freeport, Valley Stream, Long Beach, Lindenhurst, Garden
City, Massapequa, Lynbrook, Mineola, Woodmere, Babylon, Farmingdale,
Robert Moses State Park, Kennedy Airport and Jones Beach.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4058 7375 4060 7384 4072 7377 4075 7373
      4073 7322 4069 7322 4070 7323 4068 7327
      4065 7337 4067 7324 4065 7322 4064 7324
      4064 7322 4062 7322 4062 7324 4061 7330
      4063 7333 4058 7355
TIME...MOT...LOC 1923Z 278DEG 26KT 4066 7362

DS
Special weather statement, Jun 29, 4:06 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service New York NY
406 PM EDT Sat Jun 29 2019

NYZ080-292045-
Southwest Suffolk-
406 PM EDT Sat Jun 29 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK COUNTY...

At 404 PM EDT, a strong thunderstorm was located over Babylon, moving
east at 30 mph.

Winds up to 50 mph are possible with this storm.

Locations impacted include...
Islip, Brentwood, Patchogue, Robert Moses State Park, Holbrook, Bay
Shore, Sayville, Davis Park, Captree State Park, Central Islip, East
Patchogue, North Bay Shore, East Islip, Bohemia and Bayport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4066 7329 4067 7327 4064 7322 4067 7321
      4066 7313 4069 7314 4070 7323 4068 7329
      4078 7330 4080 7298 4074 7296 4074 7302
      4072 7303 4072 7312 4070 7314 4067 7310
      4072 7295 4070 7294 4061 7329
TIME...MOT...LOC 2004Z 268DEG 12KT 4072 7331

DS
Special weather statement, Jun 29, 4:18 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service New York NY
418 PM EDT Sat Jun 29 2019

NJZ004-006-103>106-292100-
Hudson-Eastern Essex-Western Bergen-Western Essex-Eastern
Bergen-Eastern Passaic-
418 PM EDT Sat Jun 29 2019

...A STRONG THUNDERSTORM WILL AFFECT HUDSON...EASTERN PASSAIC...
SOUTHEASTERN BERGEN AND ESSEX COUNTIES...

At 418 PM EDT, a strong thunderstorm was located over Fairfield, or
near Caldwell, moving east at 35 mph.

Winds up to 40 mph and pea size hail are possible with this storm.

Locations impacted include...
Newark, Jersey City, Paterson, Passaic, Wayne, Bloomfield,
Hackensack, Orange, Bergenfield, Paramus, Lyndhurst, Rutherford,
Secaucus, Harrison and Ridgefield.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4072 7423 4071 7423 4076 7437 4076 7438
      4082 7433 4085 7433 4086 7432 4087 7434
      4090 7433 4091 7429 4089 7428 4090 7427
      4091 7427 4093 7429 4095 7428 4098 7428
      4092 7392 4067 7408
TIME...MOT...LOC 2018Z 291DEG 31KT 4089 7434

DS
Local storm report, Jun 29, 4:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             FARMINGDALE             40.73N  73.45W
06/29/2019  M0.75 INCH       NASSAU             NY   SOCIAL MEDIA

            PENNY SIZE HAIL REPORTED

&&

JE
Special weather statement, Jun 29, 4:27 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service New York NY
427 PM EDT Sat Jun 29 2019

NYZ072-073-075-176-292130-
Northern Queens-Bronx-New York (Manhattan)-Kings (Brooklyn)-
427 PM EDT Sat Jun 29 2019

...A STRONG THUNDERSTORM WILL AFFECT QUEENS...BRONX...KINGS AND NEW
YORK (MANHATTAN) COUNTIES...

At 426 PM EDT, a strong thunderstorm was located over Bloomfield,
moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will be near...
  Battery Park around 515 PM EDT.
  East Village and SoHo around 520 PM EDT.
  Midtown Manhattan and Harlem around 525 PM EDT.
  Flushing and Mott Haven around 530 PM EDT.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4069 7406 4071 7404 4071 7403 4070 7403
      4072 7402 4076 7401 4083 7396 4090 7392
      4089 7379 4088 7378 4071 7384 4069 7387
      4067 7386 4063 7387
TIME...MOT...LOC 2026Z 284DEG 10KT 4083 7417

JMC
Local storm report, Jun 29, 4:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
454 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TSTM WND DMG     LINDENHURST             40.69N  73.37W
06/29/2019                   SUFFOLK            NY   SOCIAL MEDIA

            LARGE TREE BRANCHES DOWN BETWEEN PORCH AND FENCE WITH
            TIME ESTIMATED BY RADAR

&&

JE

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 4:18 PM EDTSpecial Weather StatementOKXEssex, Hudson42 min
Jun 29, 4:27 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic48 min
Jun 29, 3:24 PM EDTSpecial Weather StatementOKXNassau51 min
Jun 29, 3:34 PM EDTSpecial Marine WarningOKX41 min
Jun 29, 3:34 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk41 min
Jun 29, 3:58 PM EDTSpecial Marine WarningOKX47 min
Jun 29, 4:06 PM EDTSpecial Weather StatementOKXNassau39 min
Jun 29, 4:12 PM EDTSpecial Marine WarningOKX21 min
Jun 29, 4:27 PM EDTSpecial Weather StatementOKXBronx, New York63 min
Jun 29, 5:05 PM EDTSpecial Marine WarningOKX55 min
Jun 29, 5:14 PM EDTSpecial Weather StatementOKXBronx46 min
Jun 29, 5:28 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens25 min
Jun 29, 5:32 PM EDTSpecial Marine WarningOKX43 min
Jun 29, 5:41 PM EDTSpecial Weather StatementOKXNassau49 min
Jun 29, 6:04 PM EDTSpecial Marine WarningOKX26 min
Jun 29, 6:07 PM EDTSpecial Weather StatementOKXNassau38 min
Jun 29, 6:11 PM EDTSpecial Marine WarningOKX34 min
Jun 29, 6:24 PM EDTSpecial Marine WarningOKX51 min
Jun 29, 6:45 PM EDTSpecial Marine WarningOKX30 min
Jun 29, 7:44 PM EDTSpecial Marine WarningOKX46 min
Jun 29, 7:49 PM EDTSpecial Marine WarningOKX26 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2019Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.